MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562341
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the first of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-01658 and 3005099803-2022-01793 for the associated device information.It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used to remove a large colon polyp during a colonoscopy procedure performed on (b)(6) 2022.It was reported that during the procedure and inside the patient, the first snare stopped cauterizing within a few seconds.They changed the erbe and it still did not work even though the cord was correctly on tight with no visible issue in the cautery pin.A second snare was used and removed the polyp.It was reported that the patient had a perforation.A ct was done and the physician reported the perforation barely went through the serosa.The physician clipped the perforation and the patient was fine the next day.The patient did not report any pain the next day.In the physician's assessment the perforation was not related to the first device and occurred because the technician was opening and closing the second device multiple times as the physician was cauterizing and the tip of the hexagonal snare was hitting the lumen each time.Refer to manufacturer report # 3005099803-2022-01793 for the information on the second device and perforation.
 
Additional Manufacturer Narrative
Block h6: problem code a07 captures the reportable event of device delivers energy intermittently.Block h10: investigation results a captivator medium hexagonal stiff snare was received for analysis.Visual inspection of the returned device revealed no problems had been noted.Functional inspection was performed and when the device was connected to the 10 inch loop fixture, it contracted and extended well.Electrical test was performed and the device passed, indicating a proper connection.As per media inspection, the customer provided a photo where the device was inside the original opened pouch and no problems was noted.No other problems were noted.The reported event of device failure to deliver energy was not confirmed since no problems were noted with the electrical device testing during test upon return.The product record review confirmed that this is not a new failure type and the risk is anticipated.There was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.In addition, based on the information reported the device was used after the expiration date and it is important to mention that the integrity and functionality of the device could not be ensured if the device was used after this date as mentioned in the instructions for use (ifu) of the device.Based on the information provided and analysis of the returned device, the most probable cause for the reported event is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and, from the information available, this device was not used per the instructions for use (ifu) / product label as the device was used after its expiration date.
 
Event or Problem Description
Note: this report pertains to the first of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-01658 and 3005099803-2022-01793 for the associated device information.It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used to remove a large colon polyp during a colonoscopy procedure performed on (b)(6), 2022.It was reported that during the procedure and inside the patient, the first snare stopped cauterizing within a few seconds.They changed the erbe and it still did not work even though the cord was correctly on tight with no visible issue in the cautery pin.A second snare was used and removed the polyp.It was reported that the patient had a perforation.A ct was done and the physician reported the perforation barely went through the serosa.The physician clipped the perforation and the patient was fine the next day.The patient did not report any pain the next day.In the physician's assessment the perforation was not related to the first device and occurred because the technician was opening and closing the second device multiple times as the physician was cauterizing and the tip of the hexagonal snare was hitting the lumen each time.Refer to manufacturer report # 3005099803-2022-01793 for the information on the second device and perforation.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14046169
Report Number3005099803-2022-01658
Device Sequence Number14867043
Product Code FDI
UDI-Device Identifier08714729019350
UDI-Public08714729019350
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberM00562341
Device Catalogue Number6234
Device Lot Number0023174747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale